MAUDE Adverse Event Report: SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 RT; PROSTHESIS, KNEE, PATFEMOROTIBIAL, SEM-CONSTRAIN, CEMNT, PLYMR/MET/PLYMR

SMITH & NEPHEW, INC. LGN REV TIBIA BASE SZ 5 RT; PROSTHESIS, KNEE, PATFEMOROTIBIAL, SEM-CONSTRAIN, CEMNT, PLYMR/MET/PLYMR
Catalog Number 71424015
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Loss of Range of Motion (2032); Limited Mobility Of The Implanted Joint (2671)
Date of Event 05/05/2020
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that an arthroscopy was performed due to poor range of motion.Significant soft tissue was removed.Good range of motion at the end of the surgery.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical / medical investigation concluded that, it was communicated that explanted devices were unknown and no consent had been obtained; therefore, clinically relevant documentation was not provided.Per complaint details, an arthroscopy (possible revision) was performed approximately 2 years post implantation on a well-fixed knee due to poor rom secondary to incomplete rehab (severe burns).Reportedly, although the arthroscopic release with significant soft tissue removal resulted in good rom on the table, only minimum results were achieved post-operatively.It was unclear if component revision was performed at that time.In conclusion: reportedly the ¿poor rom¿ secondary to incomplete rehab/severe burns was the root cause of the arthroscopy/revision.The patient impact beyond the reported symptoms and subsequent arthroscopy/revision could not be determined.Although the complaint indicated there was good rom on the table, the actual procedure achieved only ¿minimum results¿ post-operatively per complaint/ response.No further medical assessment can be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.No further medical assessment is warranted at this time.A review of complaint history did not reveal additional complaints for the listed device.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Some potential probable causes could be alignment, fit/size of device used or wear.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.G1 mdr reporting contact name and address and phone number.

Brand Name
LGN REV TIBIA BASE SZ 5 RT
Common Device Name
PROSTHESIS, KNEE, PATFEMOROTIBIAL, SEM-CONSTRAIN, CEMNT, PLYMR/MET/PLYMR
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key10110037
Report Number1020279-2020-01937
Device Sequence Number14233634
Product Code JWH
UDI-Device Identifier03596010546173
UDI-Public3596010546173
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K043440
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/28/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number71424015
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer06/24/2021
Initial Report FDA Received Date06/02/2020
Supplement Report FDA Received Date06/28/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;